MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Inaccurate Delivery (2339)
Health Effect - Clinical Codes Hypoglycemia (1912); Dysphasia (2195); Ambulation or Postural Difficulties (2544)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The pump has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging that on (b)(6) 2017, the patient experienced a blood glucose (bg) of 22 mg/dl with difficulty speaking, unsteadiness when standing and walking, confusion, cognitive impairment and severe headache associated with an alleged inaccurate delivery issue.Reportedly, the patient remained on the pump and was treated by the emts with a glucagon injection and intravenous fluids and was then taken to the hospital where other treatments were performed.The pump was removed from the patient when the patient was at the hospital and upon discharge, the patient resumed pump therapy.The reporter mentioned that the patient took their bg at 7:10am on fri(b)(6) 2017 and it was 147mg/dl and did a bg correction off pump calculation.The bg was 114mg/dl at breakfast at 8:15am.And the patient did an ez carb correction.Around 10 am, the patient was in bed with flu like symptoms (vomiting, fever and chills).The patient recalled being extremely weak and tired and having a severe headache.It was noted that at noon, she was unconscious in her bed when her mother came in.When the patient¿s bg was taken, it was found to be at 22 mg/dl.During troubleshooting with customer technical support (cts) it was noted the basal delivery totals and the basal totals were accurate and programmed as normal.It was unknown if the bolus history matched the boluses given.The reporter was unwilling or unable to complete troubleshooting for the bolus totals.This complaint is being reported because the patient experienced hypoglycemia associated with an alleged inaccurate delivery.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 29-nov-2017 with the following findings: during investigation, the black box shows the pump was manually suspended, an auto off warning occurred and pump was manually resumed.An auto off was recorded and deliveries were never resumed.The total daily dose (tdd¿s) added up correctly and reflect the users programmed basal rates.The pump passed delivery accuracy testing with no delivery defects found.The pump was found to be delivering within required range and delivering accurately.There were no delivery interruptions during the testing.Unable to duplicate the complaint.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6979097
Report Number2531779-2017-24902
Device Sequence Number16379713
Product Code OYC
UDI-Device Identifier10840406100020
UDI-Public0110840406100020
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2017
Was the Report Sent to FDA? Yes
Device Age21 MO
Initial Date Received by Manufacturer 09/28/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date12/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age46 YR